Alert archive / Pennsylvania / Wind Advisories in 2013
Wind Advisory 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Jan 20, 2013, 5:16 AM EST for 14 counties in Pennsylvania; 6 counties in West Virginia; 6 counties in Ohio. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2013, 5:16 AM EST (10:16 UTC)
- Expired
- Jan 20, 2013, 11:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
All 26 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 7 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2529 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWUS71 KPBZ 201016 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 516 AM EST SUN JAN 20 2013 OHZ041-PAZ007>009-013>016-020-022-023-201600- /O.NEW.KPBZ.WI.Y.0001.130120T1016Z-130120T1600Z/ COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...KITTANNING...FORD CITY...LEECHBURG...FREEPORT... APOLLO...INDIANA 516 AM EST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. * TIMING...NOW THROUGH LATE MORNING. * WINDS...SUSTAINED 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * IMPACTS...UNSECURED OBJECTS MAY BE BLOWN ABOUT...AND HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
821 WWUS71 KPBZ 201215 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 715 AM EST SUN JAN 20 2013 MDZ001-OHZ040-049-050-059-069-PAZ021-029-031-073>076-WVZ001>004- 012-021>023-041-201600- /O.EXA.KPBZ.WI.Y.0001.000000T0000Z-130120T1600Z/ GARRETT-CARROLL-HARRISON-JEFFERSON OH-BELMONT-MONROE-ALLEGHENY- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CARROLLTON... CADIZ...HOPEDALE...STEUBENVILLE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...WOODSFIELD...PITTSBURGH METRO AREA...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...CONNELLSVILLE... POINT MARION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG...WEIRTON...BETHANY...WHEELING...MOUNDSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 715 AM EST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. * TIMING...NOW THROUGH LATE MORNING. * WINDS...SUSTAINED 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * IMPACTS...UNSECURED OBJECTS MAY BE BLOWN ABOUT...AND HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OHZ041-PAZ007>009-013>016-020-022-023-201600- /O.CON.KPBZ.WI.Y.0001.000000T0000Z-130120T1600Z/ COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...KITTANNING...FORD CITY...LEECHBURG...FREEPORT... APOLLO...INDIANA 715 AM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * TIMING...NOW THROUGH LATE MORNING. * WINDS...SUSTAINED 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH. * IMPACTS...UNSECURED OBJECTS MAY BE BLOWN ABOUT...AND HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
577 WWUS71 KPBZ 201558 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1058 AM EST SUN JAN 20 2013 MDZ001-OHZ040-049-050-059-069-PAZ021-029-031-073>076-WVZ001>004- 012-021>023-041-201700- /O.EXP.KPBZ.WI.Y.0001.000000T0000Z-130120T1600Z/ GARRETT-CARROLL-HARRISON-JEFFERSON OH-BELMONT-MONROE-ALLEGHENY- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CARROLLTON... CADIZ...HOPEDALE...STEUBENVILLE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...WOODSFIELD...PITTSBURGH METRO AREA...WASHINGTON... CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA... MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL... NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...CONNELLSVILLE... POINT MARION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG...WEIRTON...BETHANY...WHEELING...MOUNDSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1058 AM EST SUN JAN 20 2013 ...WIND ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... ALTHOUGH AN ISOLATED WIND GUST TO 45 MPH CANNOT BE RULED OUT OVER THE NEXT HOUR OR TWO...OVERALL WIND GUSTS HAVE DROPPED NOW THAT THE COLD FRONT HAS MOVED THROUGH THE REGION. $$ OHZ041-PAZ007>009-013>016-020-022-023-201700- /O.EXP.KPBZ.WI.Y.0001.000000T0000Z-130120T1600Z/ COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...KITTANNING...FORD CITY...LEECHBURG...FREEPORT... APOLLO...INDIANA 1058 AM EST SUN JAN 20 2013 ...WIND ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... ALTHOUGH AN ISOLATED WIND GUST TO 45 MPH CANNOT BE RULED OUT OVER THE NEXT HOUR OR TWO...OVERALL WIND GUSTS HAVE DROPPED NOW THAT THE COLD FRONT HAS MOVED THROUGH THE REGION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 3:50 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jan 20, 3:50 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 350 AM EST SUN JAN 20 2013 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA THIS MORNING...BRINGING DRASTICALLY COLDER CONDITIONS TO THE AREA. A SECOND SYSTEM WILL CROSS MONDAY BRINGING WIDESPREAD SNOW. THE COLDEST AIR IN YEARS WILL COME OVER THE AREA TUESDAY MORNING THROUGH WEDNESDAY BEFORE A MORE POTENT WINTER STORM MOVES THROUGH LATE IN THE WEEK. A CONTINUATION OF THE ARCTIC INFLUENCE ON THE WEATHER IS QUITE LIKELY TO CONTINUE WELL BEYOND THE FORECAST PERIOD. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... YET MORE FAIRLY DRASTIC TEMPERATURE ADJUSTMENTS WERE MADE GENERALLY TO TEMPERATURE EXPECTATIONS OVER THE NEXT 6-12 HOURS. STRONG MIXING OVERNIGHT IS EVIDENT BOTH ON REGIONAL OBSERVATIONS AND SOUNDINGS BOTH AHEAD AND BEHIND A SURFACE COLD FRONTAL BOUNDARY THAT IS CURRENTLY DRIVING SOUTHEAST FROM ROUGHLY DETROIT TO INDIANAPOLIS AS OF 3 AM. THIS BOUNDARY IS MOVING EASTWARD...HOWEVER LAYER MOISTURE ALONG IT IS SEVERELY LACKING GIVEN NOT ONLY A DEARTH OF PRECIPITATION REPORTS AWAY FROM THE MAIN DYNAMICAL FORCING IN LOWER MICHIGAN...NOT TO MENTION AN ABSENCE OF LARGE SCALE CLOUD COVER ALONG IT. THIS BECOMES INCREASINGLY PROBLEMATIC WHEN YOU CONSIDER THE FACT THAT ALL DYNAMICAL FORCING CONTINUED TO SLIDE NORTH OF THE AREA ON ALL GUIDANCE THROUGH THE DAY TODAY AS THE FRONT DRIVES INTO WESTERN PENNSYLVANIA. AS SUCH...A QPF SPREAD SUCH AS THAT DEPICTED BY THE GFS SEEMS UNREALISTIC. THIS IS PARTICULARLY EVIDENT DUE TO THE FACT THAT THE MAJORITY OF WHAT IS BEING GENERATED SEEMS TO BE COMING FROM THE BOUNDARY LAYER. WITH SOME INDICATION THAT ADDITION LOW LEVEL MOISTURE MAY FEED INTO THE BOUNDARY LAYER AHEAD OF THE FRONT SUBSEQUENT TO ITS PASSAGE ACROSS THE WESTERN GREAT LAKES WITH AT LEAST MODEST SATURATION EVIDENT ON NAM TIME HEIGHT SECTIONS...AT LEAST A PERIOD OF CLOUD COVER IS EXPECTED WITH THE FRONTAL PASSAGE EARLY SUNDAY. WHILE CLOUDS WERE REDUCED THROUGH THE BULK OF THE FIRST 12 HOURS OF THE FORECAST...IT STILL REMAINS TO BE SEEN WHETHER THE FRONTAL LIFT WITH SLIGHT ADDITIONAL BOUNDARY LAYER MOISTURE FLUX FROM THE LAKES WILL BE SUFFICIENT TO GENERATE MUCH PRECIPITATION ALONG THE FRONT ITSELF. DUE TO THE FACT THAT THE GRADIENT IN LOW LEVEL TEMPERATURES BY LATER THIS MORNING WILL BE RATHER EXTREME ACROSS THE AREA AND REMAIN SO THROUGH THE DAY WITH 850 MB TEMPERATURES DROPPING TOWARD -15C IN THE NORTHERN ZONES...AND ONLY -8C IN THE SOUTHERN ZONES WITH VERY STEEP LAPSE RATES BELOW THIS LEVEL...THE INTERACTION OF THIS INSTABILITY WITH THE DENDRITIC GROWTH ZONE AND WEAK MOISTURE FLUX WILL BE CRITICALLY IMPORTANT. AS SUCH...SNOW SHOWER DEVELOPMENT SEEMS A MUCH BETTER BET UP NORTH THAN ANYWHERE ELSE IN THE FORECAST AREA...HOWEVER EVEN HERE...QPF AMOUNTS SEEM FAIRLY LIGHT. GIVEN THE FACT THAT THE UNSTABLE LAYER PENETRATES INTO THE DENDRITIC GROWTH ZONE...AS MUCH AS AN INCH OF SNOW MAY BE POSSIBLE IN A FEW OF THE BETTER SHOWERS...HOWEVER A WIDESPREAD INCH OF SNOW WOULD BE FAIRLY SHOCKING GIVEN WEAK MOISTURE CONTENT. FARTHER SOUTH...SATURATION AS WELL AS THE THERMODYNAMICS OF THE SITUATION QUICKLY GET MORE PROBLEMATIC. NOT ONLY DO THE LOW LEVELS TAKE LONGER TO COOL...BUT THE GROUND IS STILL QUITE WARM. ADDING THIS TO THE FACT THAT THE UNSTABLE LAYER INTERSECTS PROGRESSIVELY LESS OF THE DENDRITIC LAYER THE FARTHER SOUTH YOU GO AND THAT THE LOW LEVEL LAPSE RATES BECOME DECREASINGLY IMPRESSIVE...BOTH QPF AND SNOW EXPECTATIONS GO FROM VERY LOW TO NIL MOVING SOUTH TOWARD PITTSBURGH. A FEW RAIN AND SNOW SHOWERS WILL BE POSSIBLE AS FAR SOUTH AS PITTSBURGH...TRANSITIONING TO ALL SNOW SHOWERS BY MID-MORNING...HOWEVER LITTLE ACCUMULATION SEEMS LIKELY. FRIES && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... COLD ADVECTION CONTINUES OVER THE FORECAST AREA IN EARNEST SUNDAY NIGHT INTO MONDAY. MODEL CONSENSUS 850 MB TEMPERATURES FALL ABRUPTLY WITH THE FRONTAL PASSAGE AND THEN CONTINUE THEIR DECLINE TOWARD -20C BY MONDAY AFTERNOON. AS THIS OCCURS...THE DENDRITIC GROWTH ZONE BECOMES MUCH DEEPER AS IT FALLS TO A MUCH LOWER ALTITUDE ON THE MODELS. IN ADDITION...A FAIRLY POTENT MID-LEVEL WAVE TO SET TO TRAVERSE THE OHIO VALLEY MONDAY FROM INDIANA TOWARD WESTERN PENNSYLVANIA WITH WIDESPREAD MODERATE NEGATIVE OMEGA VALUES OVER A FAIRLY DEEP LAYER. THIS LAYER EXTENDS FROM ABOUT 5-15 KFT...WHICH BISECTS THE DENDRITIC LAYER FAIRLY SQUARELY. THE GFS HAS SOME SATURATION PROBLEMS WITH THIS LAYER...HOWEVER THE NAM/SREF/CANADIAN AND ECMWF ALL INDICATE SUFFICIENT SATURATION OF THE LAYER TO GENERATE 0.10 TO 0.15 INCHES OF QPF CENTERED MAINLY ON MONDAY. ADDITIONALLY...ANALYTICAL SNOW-TO-LIQUID RATIO GUIDANCE SUGGESTS RATIOS RUNNING IN THE 20-25:1 RANGE...AND HAS CONTINUALLY FAVORED THIS RANGE FOR SEVERAL MODEL RUNS. AS SUCH...WIDESPREAD 2-4 INCH SNOW AMOUNTS SEEM POSSIBLE ON MONDAY...WITH A BIT HEAVIER AMOUNTS POSSIBLE ACROSS THE NORTHERN ZONES WERE ADDITIONAL LAKE FETCH MAY ENHANCE AVAILABLE MOISTURE AND QPF. WHILE A WIDESPREAD SNOW SEEMS LIKELY ON MONDAY...THE REAL LAKE EFFECT PRECIPITATION SHOULD GET ALL WOUND BY BY MONDAY NIGHT. LOW LEVEL WIND FIELDS WILL CONTINUE TO BE THE MOST UNCERTAIN PORTION OF THE FORECAST AS THE NORTHERLY COMPONENT CONTINUES TO BE LESS THAN STELLAR. HOWEVER..LAPSE RATES AND INCREASING INVERSIONS HEIGHTS WILL BOTH FAVOR STRONG INSTABILITY AND A BETTER INLAND PENETRATION OF LAKE BANDING ON MONDAY NIGHT. IN ADDITION...INSTABILITY SQUARELY CUTTING THROUGH THE DENDRITIC LAYER WITH LAKE TO INVERSION TOP AROUND 7 KFT MONDAY NIGHT FEATURES LAPSE RATES FROM ROUGHLY +2C WATER OVER LAKE ERIE TO ABOUT -27C AT THE INVERSION LEVEL. THAT CALCULATES OUT TO 12.7 C/KM...WHICH IS FAR IN EXCESS OF BEING ABSOLUTELY UNSTABLE. WITH LAKE MOISTURE INPUT AND LIKELY MULTI-LAKE FETCH WORKING ON INSTABILITY OF THAT MAGNITUDE...HEAVY SNOWFALL SEEMS LIKELY FOR THE NORTHERN TIER OF COUNTIES. AT THE MOMENT...AMOUNTS ARE PROBLEMATIC TO PIN DOWN...HOWEVER LAKE EFFECT SNOW HEADLINES DO SEEM LIKELY GOING FORWARD FOR MONDAY NIGHT INTO TUESDAY. LOW LEVEL FLOW VARIES VERY LITTLE FROM TUESDAY THROUGH WEDNESDAY...HOWEVER A BIT DRIER AIR STARTS TO WORK INTO THE REGION. THIS WILL LIKELY START TO ALLOW FOR A REDUCTION IN CLOUD COVER IN MANY SPOT AWAY FROM THE LAKE EFFECT BANDS. AS SUCH...WITH SOME NEW SNOW COVER LIKELY AND CLEARING CONDITIONS...FRIGID TEMPERATURES SEEM LIKELY TO START THE DAY TUESDAY AND WEDNESDAY...PARTICULARLY ACROSS THE SOUTHERN TIER OF THE FORECAST AREA. MANY AREAS COULD BE BREAKING ZERO FOR THE FIRST TIME SINCE 2009. FRIES && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... A LARGE AMPLIFIED TROUGH OVER MUCH OF THE EASTERN HALF WILL BRING REINFORCING SHOTS OF ARCTIC AIR ACROSS THE REGION THROUGH MUCH OF THE WEEK. WHILE THERE WON'T BE MUCH IN THE WAY OF LARGE SCALE SYSTEMS UNTIL THE LATER IN THE WEEK...WAVES WITHIN THE COLD UPPER LEVEL FLOW WILL HELP TO MAINTAIN LAKE ENHANCED SNOW SHOWERS...ESPECIALLY TO POINTS NORTH OF I-80 UNTIL THE WINDS ALOFT RETURN TO A MORE SOUTHERLY FLOW AHEAD OF THE APPROACHING WARM FRONT PROGGED FOR THURSDAY NIGHT/FRIDAY. POINTS SOUTH OF I-80 WILL BE LESS LIKELY TO EXPERIENCE SNOW SHOWERS AS BUILDING HIGH PRESSURE DRIES OUT THE MID/LOW-LEVELS TUESDAY NIGHT WEDNESDAY. MODELS CONTINUE TO FLIP FLOP A BIT WITH A SYSTEM IN THE THURSDAY NIGHT THROUGH FRIDAY TIME FRAME. PREVIOUSLY...THE GFS HAD ATTEMPTED TO BRING WARMER AIR NORTHWARD...WHILE THE ECMWF SHUNTED SAID WARM AIR TO THE SOUTH. THESE TWO MODELS HAVE NOW DONE A SWITCHEROO WITH THE ECMWF NOW BRINGING AN ELEVATED WARM TONGUE INTO THE SOUTHERN HALF OF THE CWA...WHILE THE GFS KEEPS THE AREA FIRMLY ENTRENCHED IN THE COLD AIR. GIVEN SOME TENDENCY FOR A BIT OF A WARM TONGUE TO WANDER NORTHWARD ON BOTH MODEL SYSTEMS...A CHANCE OF SLEET/FREEZING RAIN WAS ADDED FROM PITTSBURGH SOUTHWARD ALONG WITH THE SNOW. IN ADDITION...DUE TO THE MODELS CONTINUALLY INDICATING A SYSTEM IN THIS TIME FRAME...POPS WERE DRASTICALLY INCREASED FROM THE PREVIOUS FORECAST. TEMPERATURES WERE KEPT 10-15 DEGREES BELOW NORMAL THROUGH THURSDAY...MODERATING CLOSER TO NORMAL BUT STILL SLIGHTLY BELOW BY FRIDAY/SATURDAY. && .AVIATION /09Z SUNDAY THROUGH THURSDAY/... MAIN CONCERN FOR EARLY PORTION OF THE FORECAST IS THE CONTINUATION OF LLWS. LATEST SOUNDING DATA INDICATES 50-60KTS AT 2000FT UNTIL FRONTAL PASSAGE. LOW CONFIDENCE ON RESTRICTIONS TODAY. MODELS ARE IN GOOD AGREEMENT SHOWING RESTRICTIONS ENTERING THE AREA WITH THE FRONT AND ENSUING STRONG CAA. HOWEVER...LATEST SAT PICS AND OBS UPSTREAM SHOW NONE OF THESE LOW CLOUDS DEVELOPING. THERE ARE HINTS IN THE MODEL DATA THAT DRIER AIR IS NOSING IN AHEAD OF THE FRONT...WHICH IS PREVENTING CLOUD DEVELOPMENT. WILL GO WITH AN OPTIMISTIC FORECAST FOR ALL PORTS EXCEPT FKL AND DUJ. WILL CONTINUE WITH GENERAL VFR TODAY WITH THE EXCEPTION OF THE NORTHERN TWO PORTS WHICH WILL HAVE RESTRICTIONS WITH LOW CLOUDS AND SNOW SHOWERS. GUSTY SFC WINDS AT ALL PORTS THROUGH THE DAY. WINDS WILL VEER TO THE WEST WITH FROPA...WITH GUSTS OF 20 TO 25 KTS CONTINUING. SFC WINDS WILL WEAKEN BY LATE AFTERNOON. .OUTLOOK.../SUNDAY NIGHT THROUGH THURSDAY/... PERIODIC RESTRICTIONS SHOULD BE ANTICIPATED THROUGH MID WEEK AS A SERIES OF DISTURBANCES REINFORCE THE COLD AIR. && .CLIMATE... ARCTIC AIR IS POISED TO DOMINATE THE AREA TO START THE NEW WORK WEEK. THE CURRENT FORECAST FOR PITTSBURGH FEATURES SINGLE DIGIT LOWS WITH HIGHS IN THE VERY LOW TEENS FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. IN EITHER MORNING CLEARS OUT SUFFICIENTLY...TEMPERATURES COULD DROP BELOW ZERO. * LAST TIME PITTSBURGH WAS BELOW 0F: JANUARY 22 2011...-1F * LAST TIME PITTSBURGH FAILED TO REACH 10F ON ANY DATE: JANUARY 16 2009...+7F * COLEST TEMPERATURE LAST WINTER: JANUARY 20 2012...+3F CURRENT FORECAST FOR PITTSBURGH: MORNING LOW/AFTERNOON HIGH TUESDAY: +4/+11 WEDNESDAY: +2/+17 && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jan 20, 3:44 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 344 AM EST SUN JAN 20 2013 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-012-021>023-041-210845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 344 AM EST SUN JAN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LIGHT SNOW ACCUMULATIONS ARE LIKELY MONDAY. ARCTIC AIR WITH WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO ARE LIKELY BOTH MONDAY NIGHT AND TUESDAY NIGHT. A MORE POTENT WINTER STORM WILL ALSO SPREAD THE POSSIBILITY OF MORE SIGNIFICANT WINTER PRECIPITATION INTO THE AREA LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ007>009-015-016-210845- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- 344 AM EST SUN JAN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SNOW SHOWERS ARE LIKELY TO DEVELOP ALONG THE I-80 CORRIDOR THIS MORNING. ACCUMULATIONS SHOULD BE LIGHT...HOWEVER BRIEF REDUCTIONS IN VISIBILITY ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LIGHT SNOW ACCUMULATIONS ARE LIKELY MONDAY. SIGNIFICANT ACCUMULATION OF SNOW IS POSSIBLE MONDAY NIGHT THROUGH TUESDAY IN THE SNOW BELTS DOWNWIND OF LAKE ERIE. ARCTIC AIR WITH WIND CHILLS OF 10 TO 20 DEGREES BELOW ZERO ARE LIKELY BOTH MONDAY NIGHT AND TUESDAY NIGHT. A MORE POTENT WINTER STORM WILL ALSO SPREAD THE POSSIBILITY OF MORE SIGNIFICANT WINTER PRECIPITATION INTO THE AREA LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 4:09 PM EST | Winter Weather Advisory | PBZ | Forest, Mercer, Venango | 50 hr |
Nearby
Wind Advisories in Pennsylvania, 2013Wind Advisories in West Virginia, 2013Wind Advisories in Ohio, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.